PLEASE READ IF YOU ARE ON THE DEPO OR HAVE COME OFF AND ARE WORRIED. SORRY IT'S LONG BUT IT MAY HELP!
Hi, i have just read your posts and i have been having the same problem.
I have been reading a lot about this shot (depo) on other sites and forums and they all pretty much say the same or similar and that is that it can take up to six months before you actually get your first period after taking your last shot (for some women it is sooner or a bit later) and it can take up to at least 10 months before you ovulate again (and again for some women it can be sooner or later, it just depends on your body).
I was on the depo injection for a year. My last one was October 2010 but was meant to go back in Decemeber but i decided not to because i wasn't having any bleeding whilst on the injection and thought that it can't be good for my body expesically that i knew i wanted to have more children in the future ( i have one little girl who is 4 and i am only 23).
In January 2011 i had brownish spotting (very light spotting) for 8 days and i thought great my body is getting back to normal! BUT for 6 months my period was just brown light spotting and was very irregular, long cycles inbetween bleeding. It was a very stressful and upsetting time because i started to think that it would take months and probably years for my body to get back to normal again. Whilst having this i also got signs and symptons of pregnancy ( very sore nipples, feeling sick, tired all the time, feeling dizzing, headaches, feeling bloated, b___bs feeling heavy and lower backache) and i took many tests and they all came out negative but already having a baby i really did think i was pregnant but i wasn't.
I have read so many comments in forums where lots of women (hundreds) have had the same symptons and thinking they are pregnant when i think it could be a hormonal disbalance from the depo and your body trying to get back to normal.
I told my nurse about this because i wanted to go on the pill to try and regulate my periods but when i told her about my irregular periods she got concerned and she wanted me to see my doctor and i had to go to all kinds of tests; a pregnancy test ( to see if i as having a etopic pregnancy) cylmedia and a internal scan which wasnt pleasant and really stressed me out and worried me sick.
It is now 1st of July 2011, my tests came back clear and i have only just started to get a normal colour period and normal flow and that is 7 months after my last injection was due. Although they are still irregular ( i started and had a normal period for 6 days then stopped for five days and then come again) i am finally thinking positive for having a baby in the near future.
My advice to all women out there is, once stopped the Depo keep a diary of any periods you have or even if they are just symptons of coming on and any other symptons ie: pregnacy.Note everything!! Don't go on any other form of conception let your body get back to normal (because i have also read about a couple of ladys that went on other things like the pill and it just made the process longer, your body needs time to recover from this injection) and if you know of anyone that is thinking about going on this injection and they want more children in the future try and tell them not to go on it.
I would also advise that you should see your doctor, take the tests i did so your mind is clear and hopefully in a few months you will start getting your period back. Please try not to worry, i know it is easier said than done. Email me back if you have any questions. I wish i had someone to talk to when i'd been going through all this that had been through the same. I am despirate for another baby but i have had to try my best to try not to think about it for now until i know my periods regulate a little bit more.
Good luck for the future and please email me back even if you just want a chat about it all